MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0204
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance.Then, the smart coil was advanced through the introducer sheath and a demonstration microcatheter without an issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, resistance was encountered while attempting to advance the first smart coil into the microcatheter and the coil became stuck inside the hub.The smart coil was re-advanced several times but the same issue occurred.Therefore, the smart coil was removed.The procedure was completed using eight additional smart coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12497477
Report Number3005168196-2021-02088
Device Sequence Number14266687
Product Code HCG
UDI-Device Identifier00814548015712
UDI-Public00814548015712
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model Number400SMTHXSFT0204
Device Catalogue Number400SMTHXSFT0204
Device Lot NumberF95397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005